Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

15 year old, X-ray showed growth of legs done, on ritalin. Does ritalin stunt growth?

Hello, I am about to turn 15 and i am just over 5 feet 7 inches. I have been taking ritalin on and off for the past 8 months. I am wondering if it could have stunted my growth, and if so, will i catch up? A few years ago, i was 85 percentile height , but now I am only 55 percentile. I had an x-ray on my leg a few months ago (for something unrelated) and apparently my legs are almost done growing, can my torso still grow? Thanks for your time.
Asked On : Mon, 7 May 2012
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
General & Family Physician 's  Response
Hello Dca,

Welcome here on hcm.

Yes it is correct

That this drug causes slow growth.

But as your are
taking this medicine for short period
and off and on,
So in my opinion this drug should not be a cause of slow growth.

Consult a hormone specialist.

Thanks
Answered: Mon, 7 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor